Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter

Trihexyphen ?


  • Please log in to reply
9 replies to this topic

#1 Guest__*

Guest__*
  • Guests

Posted 23 April 2007 - 05:52 PM

Is this drug considered a strong drug for PD ? I have to take a half a tablet 3 times aday .That would be 1 mg each time .I have been taking this for a week and have to tell my doctor on how its working after 10 days .

#2 Dr. Fernandez

Dr. Fernandez

    Advanced Member

  • Members
  • PipPipPip
  • 215 posts

Posted 23 April 2007 - 10:02 PM

Hi,

The drug usually just works for tremor and not for other symptoms of PD such as stifness or slowness. I do not like the drug very much because of its potential side effects ( such as dry mouth, blurred vision, mental dullness, etc).

No it is not a strong drug.

I use it once in a while in a young patient with tremor-predominant PD.

Yours, Hubert H. Fernandez
Hubert H. Fernandez

#3 Guest__*

Guest__*
  • Guests

Posted 24 April 2007 - 05:31 PM

On the paper explaining the drug .It said it can take weeks before it works .Is that correct weeks for some .

#4 Dr. Fernandez

Dr. Fernandez

    Advanced Member

  • Members
  • PipPipPip
  • 215 posts

Posted 24 April 2007 - 08:08 PM

Sometimes, it might take a while before one gets to a 'therapeutic level'. We need to go up very slowly, otherwise, most patients will experience side effects...sedation, dry mouth, blurred vision, urinary retention, etc...if done slowly, it is much more tolerated. But as soon as the therapeutic level is achieved, it should work pretty quickly.

Yours,
Hubert H. Fernandez

#5 Guest__*

Guest__*
  • Guests

Posted 27 April 2007 - 04:02 PM

My doctor wanted me to talk to him after taking trihexyphen for 10 days . Today made 10 days . He increased the dosage from 1 MG 3 times a day to 2 grams 3 times aday . I have noticed little less of the tremor the last 3 days . He wants me to stay on it unless I have problems then contact him .I am to stay on this dosage 2 MG three times aday till I see him June 4 th .

#6 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,496 posts
  • LocationUniversity of Florida

Posted 28 April 2007 - 06:34 AM

Thanks, keep us posted.

Watch out for mental confusion, cloudiness or trouble emptying the bladder. These are called anticholinergic effects.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#7 Palak

Palak

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 05 July 2011 - 02:16 PM

Hello since i read the side effects information here, i thought i might as well post my question here.

My dad was on the medication called depakote for almost 6-7 years. And it gave lots of side effects like eye twitching, stretching of the jaw muscle, etc. So the Dr. prescribed him trihexyphen and he is been taking that for months now. But all of sudden the stretching of his jaw line whit the connection to the eye is getting worse. So My concern about this problem is, Is it treatable? will get get better with medication or worse?

Please help,
Thank You!!

#8 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,496 posts
  • LocationUniversity of Florida

Posted 05 July 2011 - 07:06 PM

Be careful with diagnosis as this sounds an aweful lot like hemifacial spasm which is best addressed by botox.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#9 4laurant2

4laurant2

    Advanced Member

  • Members
  • PipPipPip
  • 45 posts

Posted 05 July 2011 - 10:46 PM

Be careful with diagnosis as this sounds an aweful lot like hemifacial spasm which is best addressed by botox.


Hi Dr. Okun, I recently had botox treatment to my hand for cramping (dystonia), I noticed that my muscles in my hand has weakened and the tremor has decreased. Will this get better over time? Thank you in advance.

#10 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,496 posts
  • LocationUniversity of Florida

Posted 06 July 2011 - 06:57 AM

Botox is great, bit remember it works by weakening the muscles. It gradually wears off over weeks to a few months. If the dose is too high ask the doc to adjust. They can also adjust which muscles are injected.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users